View Full Version : Dwelling, ruminating while taking a holiday/break from Adderall?


mntlilluminati
02-09-17, 06:37 AM
I am taking a holiday/break from Adderall for the first time in years.

I had been on a high dose and began having issues with tolerance and the medication being less effective than it was in prior years at a lower dose (long story).

I still feel a little "foggy" but better than I expected to be honest.

That said, I find myself dwelling on a situation from last year, and it makes me upset. It's 100% valid for me to be upset, or still be upset rather. But given that my brain is a little sluggish right now, I find myself wanting to react in really childish or petty ways that don't reflect my character nor feelings.

It's frustrating, because I know that my "pain" is legitimate, but I really don't have many options (for various reason) to constructively resolve my feelings. So as petty and unproductive as acting on those petty impulses that pop up would be, bottling it inside definitely is demoralizing, too.

I guess I'm wondering if this Adderall holiday and current "fogginess" might increase the propensity to have these rumination, thus hopefully improve over time as the fogginess subsides.

I feel like assuring myself that down the road, I'll be able to confront these (legitimate) feelings and issues in a mature and productive way that genuinely serves my best interests in terms of wellness and dignity, would definitely make me more resilient against these rumination and petty urges to react in a juvenile way that stoops to the other party's level.

Thoughts?

Little Missy
02-09-17, 10:45 AM
Just do the kicking and screaming in private and show your game face outside. Pretty soon you'll be back on your meds-I have NO idea what Holidays are all about-and it will all be passe.

sarahsweets
02-09-17, 11:33 AM
How did you come to the idea that it was a tolerance issue? Just curious. Also, without prying can you share a general idea of what the situation is about? It just helps me put things into perspective.

Postulate
02-11-17, 07:47 PM
Just do the kicking and screaming in private and show your game face outside. Pretty soon you'll be back on your meds-I have NO idea what Holidays are all about-and it will all be passe.

If you were his wife, would you like him to have his game face at work and then kick you and scream at you after 5pm? It's good to balance fun and work in better ways, I probably worded my argument badly but Miso soup is ready so I can't work it out bai.

Fraser_0762
02-11-17, 10:00 PM
How did you come to the idea that it was a tolerance issue? Just curious. Also, without prying can you share a general idea of what the situation is about? It just helps me put things into perspective.

Because tolerance is an inevitable side effect of long term stimulant use. Stimulants can't raise your performance forever, there comes a point when the brain fights back to restore it's ordinary function. This also results in inevitable withdrawal effects as soon as you stop taking them. Which can Make the ADHD seem far worse than it was originally before you started taking the medication.

sarahsweets
02-16-17, 06:00 AM
Because tolerance is an inevitable side effect of long term stimulant use. Stimulants can't raise your performance forever, there comes a point when the brain fights back to restore it's ordinary function. This also results in inevitable withdrawal effects as soon as you stop taking them. Which can Make the ADHD seem far worse than it was originally before you started taking the medication.

The reason I asked this was because tolerance is not a guarantee and sometimes people mistake tolerance for how medication feels vs its efficacy. Sometimes people expect medicine to feel a certain way and dont realize its effect on symptom control. There are many of us who have been stable for years on the same med and same dose so I dont think saying its inevitable is completely factual.